Global synchronization of linearly hybrid coupled networks with time-varying delay

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

316 Scopus Citations
View graph of relations


  • Wenwu Yu
  • Jinde Cao
  • Jinhu Lü

Related Research Unit(s)


Original languageEnglish
Pages (from-to)108-133
Journal / PublicationSIAM Journal on Applied Dynamical Systems
Issue number1
Publication statusPublished - 2008


Many real-world large-scale complex networks demonstrate a surprising degree of synchronization. To unravel the underlying mechanics of synchronization in these complex networks, a generally linearly hybrid coupled network with time-varying delay is proposed, and its global synchronization is then further investigated. Several effective sufficient conditions of global synchronization are attained based on the Lyapunov function and a linear matrix inequality (LMI). Both delay-independent and delay-dependent conditions are deduced. In particular, the coupling matrix may be nonsymmetric or nondiagonal. Moreover, the derivative of the time-varying delay is extended to any given value. Finally, a small-world network, a regular network, and scale-free networks with network size are constructed to show the effectiveness of the proposed synchronous criteria. © 2008 Society for Industrial and Applied Mathematics.

Research Area(s)

  • Complex networks, Global synchronization, Linear matrix inequality (lmi), Lyapunov function, Time-varying delay